Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Experiencing pain in the back area after removal of cyst. Took steroidal shot. Suggest good pain treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
Dear Ask The Doctor: I had a cyst on my back near the bra line area, it was fine after it was removed but 2-3years later started experiencing pain in that area every once in a while and it's a needle like pain I went to a plastic surgeon and this was 4years ago and he gave me like a steroidal shot but my mother says its not a good idea to get those shots is there another way I can help the pain neospori. doesn't seem to help much cause it feels like its an XXXXXXX problem who should I go to should I go to to get this problem solved. For the time being what is a good pain treatment that will help this issue...I have taken aleve but that doesn't seem to help and neospor in just gets rid of the pain for like a minute it's a constant problem mainly in the summer
Posted Mon, 26 Aug 2013 in Abdominal Pain
Answered by Dr. Chobufo Ditah 20 days later
Hi and thank you so much for this query.

I am sorry to hear that you have been experiencing pains following the removal of this cyst.

Steroids injections are effective at relieving you of this pain. The first time is great, the second time is acceptable but if you should spend the rest of your life taking these shots then it id definitely not the best idea as your mother rightly suggested. Steroids have terrible long term systemic side effects.

This pain is a neuropathic pain. It results from small nerve endings that were injured during the cyst removal and they fire pain nerve impulses now and then which explains this pain. If the pain is not too worrisome, know that it has no pathological potential or represents any pathology. Drugs should be for the sole purpose of relieving yourself of the pains if you think this is necessary.

The best drug should be a locally acting pain medication in the form of a cream or a patch. Try salonpas, capsaicin local, formulations. Also, you may want to use local anesthetic lidocaine containing creams. These will offer relief without necessarily causing any systemic side effects. Also, you may want to try cream presentations of diclofenac.

Other drugs like the anti seizure drugs which are effective in neuropathic pain are reserved for more severe conditions and need prescription for this. I will not recommend or mention them to you at this point unless the above fail to resolve the problem which is very unlikely.

Neosporin is an antibiotic and will have no effect on this pain. The relieve you get is just as a result of you touching the area and mitigating the pain as more touch receptors interfere with the the pain impulse transmission and perception.

I hope you find this helpful. If there are any answers related to this query you still need from me, please ask follow up questions and I will gladly address them
I wish you the best of health.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor